Alert archive / Washington / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Spokane, WA

July 14, 2008

NWS Spokane, WA issued this red flag warning at Jul 14, 2008, 12:57 PM PDT. It took effect at Jul 15, 2008, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2008, 12:57 PM PDT (19:57 UTC)
In effect from
Jul 15, 2008, 12:00 PM PDT
Expired
Jul 15, 2008, 8:00 PM PDT
In force
8 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 141957
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1257 PM PDT MON JUL 14 2008

WAZ686-687-150400-
/O.UPG.KOTX.FW.A.0003.080715T1900Z-080716T0400Z/
/O.NEW.KOTX.FW.W.0006.080715T1900Z-080716T0400Z/
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
1257 PM PDT MON JUL 14 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT TUESDAY 
FOR WIND AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY AIR WILL KEEP HUMIDITY VALUES IN THE TEENS OR MOST LOCATIONS
DURING THE DAY TUESDAY. THE COMBINATION OF GUSTY WINDS AND VERY LOW
HUMIDITY WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS
FOR SEVERAL HOURS TUESDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

$$

WAZ676-677-150400-
/O.UPG.KOTX.FW.A.0003.080715T1900Z-080716T0400Z/
/O.EXT.KOTX.FW.W.0005.080714T2000Z-080716T0400Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
1257 PM PDT MON JUL 14 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

EXPECT BREEZY CONDITIONS TO DEVELOP LATE THIS AFTERNOON AND
EVENING... ESPECIALLY THROUGH THE FAVORED GAPS EAST OF THE CASCADE
CREST. THE GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS.

WINDS WILL DIMINISH FOR A SHORT PERIOD TONIGHT...BEFORE PICKING
UP AGAIN ON TUESDAY BEHIND A MODERATELY STRONG DRY COLD FRONT THAT
WILL SWEEP THE AREA. WINDS IN EXCESS OF 15 MPH AND HUMIDITIES IN
THE 15 TO 25 PERCENT RANGE WILL BE COMMON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

$$

WAZ673-150400-
/O.UPG.KOTX.FW.A.0003.080715T1900Z-080716T0400Z/
/O.EXT.KOTX.FW.W.0005.080714T2000Z-080716T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
1257 PM PDT MON JUL 14 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

EXPECT BREEZY CONDITIONS THIS AFTERNOON AND EVENING... ESPECAILLY
ACROSS WESTERN PARTS OF THE COLUMBIA BASIN AS WELL AS THE
WATERVILLE PLATEAU. THE GUSTY WINDS COMBINED WITH LOW HUMIDITIES
WILL RESULT IN CRITICAL FIRE WEATHER CONDTIONS.

WINDS WILL DIMINISH FOR A SHORT PERIOD TONIGHT...BEFORE PICKING UP
AGAIN ON TUESDAY BEHIND A MODERATELY STRONG DRY COLD FRONT THAT
WILL SWEEP THE AREA. WINDS IN EXCESS OF 15 MPH AND HUMIDITIES IN
THE 10 TO 20 PERCENT RANGE WILL BE COMMON. THIS COMBINATION WILL
LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL
HOURS TUESDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

$$
4 follow-up statements
000 
WWUS86 KOTX 150352
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
852 PM PDT MON JUL 14 2008

WAZ676-677-151200-
/O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
852 PM PDT MON JUL 14 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY...

WINDS WILL DIMINISH FOR A SHORT PERIOD TONIGHT...BEFORE PICKING
UP AGAIN ON TUESDAY BEHIND A MODERATELY STRONG DRY COLD FRONT THAT
WILL SWEEP THE AREA. WINDS IN EXCESS OF 15 MPH AND HUMIDITIES IN
THE 15 TO 25 PERCENT RANGE WILL BE COMMON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ673-151200-
/O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
852 PM PDT MON JUL 14 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY...

WINDS WILL DIMINISH FOR A SHORT PERIOD TONIGHT...BEFORE PICKING
UP AGAIN ON TUESDAY BEHIND A MODERATELY STRONG DRY COLD FRONT THAT
WILL SWEEP THE AREA. WINDS IN EXCESS OF 15 MPH AND HUMIDITIES IN
THE 10 TO 20 PERCENT RANGE WILL BE COMMON. THIS COMBINATION WILL
LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL
HOURS TUESDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ686-687-151200-
/O.CON.KOTX.FW.W.0006.080715T1900Z-080716T0400Z/
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
852 PM PDT MON JUL 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
TUESDAY...

DRY AIR WILL KEEP HUMIDITY VALUES IN THE TEENS OR MOST LOCATIONS
DURING THE DAY TUESDAY. THE COMBINATION OF GUSTY WINDS AND VERY
LOW HUMIDITY WILL LIKELY RESULT IN CRITICAL FIRE WEATHER
CONDITIONS FOR SEVERAL HOURS TUESDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 151212
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
512 AM PDT TUE JUL 15 2008

WAZ684-152015-
/O.EXB.KOTX.FW.W.0005.080715T1900Z-080716T0700Z/
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
512 AM PDT TUE JUL 15 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. 

SOUTHWEST WINDS WILL GRADUALLY INCREASE TO AROUND 15 MPH
AFTERNOON...BEFORE THEY SWITCH TO THE NORTHWEST AND INCREASE TO 15
TO 20 MPH WITH FREQUENT GUSTS AROUND 30 MPH LATE IN THE DAY INTO
THE EVENING. THESE GUSTY WINDS COMBINED WITH RELATIVE HUMIDITIES
IN THE TEENS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR
SEVERAL HOURS LATE THIS AFTERNOON AND ESPECIALLY DURING THE
EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ686-687-152015-
/O.EXT.KOTX.FW.W.0006.080715T1900Z-080716T0700Z/
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
512 AM PDT TUE JUL 15 2008

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY...

GUSTY SOUTH AND SOUTHWEST WINDS WILL GRADUALLY INCREASE TO AROUND
15 MPH AFTERNOON...BEFORE THEY SWITCH TO THE NORTHWEST AND
INCREASE TO 15 TO 20 MPH WITH FREQUENT GUSTS AROUND 30 MPH LATE IN
THE DAY INTO THE EVENING. THESE GUSTY WINDS COMBINED WITH RELATIVE
HUMIDITIES IN THE TEENS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS FOR SEVERAL HOURS LATE THIS AFTERNOON AND ESPECIALLY
DURING THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ676-677-152015-
/O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
512 AM PDT TUE JUL 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

EXPECT BREEZY CONDITIONS TO DEVELOP LATER THIS MORNING AND PERSIST
THROUGH THE AFTERNOON AND INTO THE EVENING. THE WINDS WILL BE
STRONGEST THROUGH THE FAVORED GAPS EAST OF THE CASCADE CREST.
COMBINED WITH LOW HUMIDITIES...THE GUSTY WINDS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ673-152015-
/O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
512 AM PDT TUE JUL 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

FOLLOWING A BRIEF LULL THIS PAST NIGHT...WEST AND SOUTHWEST WINDS WILL
INCREASE TO 15 TO 20 MPH BY LATE MORNING OR MIDDAY WITH OCCASIONAL HIGHER
GUSTS DEVELOPING IN THE AFTERNOON. THE GUSTY WINDS WILL PERSIST INTO
THE AFTERNOON AND EVENING...BEFORE DIMINISHING AFTER 8 PM. THE GUSTY
WINDS COMBINED WITH VERY LOW HUMIDITIES WILL RESULT IN SEVERAL
HOURS OF CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 152121
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
221 PM PDT TUE JUL 15 2008

WAZ676-677-160400-
/O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
221 PM PDT TUE JUL 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

THE COMBINATION OF SUSTAINED WINDS OF 15 TO 20 MPH AND RELATIVE
HUMIDITY VALUES BELOW 20 PERCENT WILL CONTINUE INTO THE EARLY
EVENING HOURS. THESE VALUES WILL BE MOST COMMON IN THE KITTITAS
VALLEY. BY SUNSET...THE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE
CRITICAL LEVELS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ673-160400-
/O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
221 PM PDT TUE JUL 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.
BREEZY SOUTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE WITH RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT THROUGH THE EARLY EVENING HOURS.
BY 9 PM...HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ686-687-160700-
/O.CON.KOTX.FW.W.0006.000000T0000Z-080716T0700Z/
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
221 PM PDT TUE JUL 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 
SUSTAINED WIND SPEEDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH WILL
CONTINUE THROUGH THE EVENING HOURS. THESE WINDS WILL COMBINE WITH
RELATIVE HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT AND WILL
POTENTIALLY CREATE DANGEROUS FIRE WEATHER CONDITIONS. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR OVER THE WEST PLAINS AND
OVER EXPOSED RIDGES. CONDITIONS WILL BEGIN TO MODERATE AFTER SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ684-160700-
/O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0700Z/
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
221 PM PDT TUE JUL 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

SOUTHWEST WINDS OF 10 TO 15 MPH WILL CONTINUE THIS AFTERNOON...BEFORE
SWITCHING TO THE NORTHWEST WITH FREQUENT GUSTS AROUND 25 MPH. THESE
GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE TEENS
RESULTING IN THE POTENTIAL FOR DANGEROUS FIRE WEATHER CONDITIONS.
CONDITIONS WILL BEGIN TO MODERATE AFTER SUNSET. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000
WWUS86 KOTX 160300
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
800 PM PDT TUE JUL 15 2008

WAZ686-687-160400-
/O.CAN.KOTX.FW.W.0006.000000T0000Z-080716T0700Z/
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
800 PM PDT TUE JUL 15 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING FOR THE EAST WASHINGTON OKANOGAN HIGHLANDS...AND FOR
THE EAST WASHINGTON NORTHEAST. THESE ZONES INCLUDE THE SPOKANE...
REPUBLIC...COLVILLE...NORTHPORT...AND DEER PARK AREAS.

RELATIVE HUMIDITY VALUES ARE VERY LOW OVER NORTHEAST AND NORTH
CENTRAL WASHINGTON...BUT STRONG WINDS HAVE FAILED TO MATERIALIZE
THIS EVENING. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED
EARLY.

$$

WAZ676-677-160400-
/O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
800 PM PDT TUE JUL 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

THE COMBINATION OF SUSTAINED WINDS AROUND 15 MPH AND RELATIVE
HUMIDITY VALUES BELOW 20 PERCENT WILL CONTINUE INTO THE EARLY
EVENING HOURS. THESE VALUES WILL BE MOST COMMON IN THE WENATCHEE
VALLEY AND IN THE YAKIMA VALLEY. BY SUNSET...THE HUMIDITY VALUES
WILL BEGIN TO RISE ABOVE CRITICAL LEVELS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ673-160400-
/O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
800 PM PDT TUE JUL 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR THE WATERVILLE PLATEAU IN THE EAST WASHINGTON NORTHERN
COLUMBIA BASIN FIRE WEATHER ZONE.

WINDS OF 15 MPH COMBINED WITH RELATIVE HUMIDITY LEVELS OF 15
PERCENT WILL CONTINUE THROUGH 9 PM IN THE WATERVILLE...EPHRATA AND
MANSFIELD AREAS.

FOR POINTS EAST OF MOSES LAKE AND GRAND COULEE...WINDS ARE NOT
EXPECTED TO REACH THE SUSTAINED 15 MPH CRITERIA FOR RED FLAG
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ684-160700-
/O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0700Z/
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
800 PM PDT TUE JUL 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

GUSTY NORTHWEST WINDS COMBINED WITH RELATIVE HUMIDITIES IN THE
TEENS WILL RESULT IN THE POTENTIAL FOR DANGEROUS FIRE WEATHER
CONDITIONS IN THE OMAK...OROVILLE...AND TONASKET AREAS THIS
EVENING. CONDITIONS WILL BEGIN TO MODERATE AFTER SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 14, 10:47 AM PDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 14, 10:47 AM PDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1047 AM PDT MON JUL 14 2008

.SYNOPSIS...
A DRY WESTERLY FLOW WILL CONTINUE TO DOMINATE THE INLAND NORTHWEST
THROUGH TUESDAY BEFORE A COUPLE OF WEAK DISTURBANCES TREK THROUGH
THE REGION AROUND MID-WEEK. EXPECT DRY AND BREEZY CONDITIONS
TODAY...WITH MORE WIDESPREAD WINDINESS ON TUESDAY. PRECIPITATION
CHANCES WILL REMAIN SMALL AND NEAR THE CANADIAN BORDER WEDNESDAY.

&&

.DISCUSSION...

UPDATE FOR TODAY...VERY DRY CONDITIONS WILL PERSIST THROUGH THE
DAY AND BEYOND. MORNING RH RECOVERIES WERE POOR IN MOST AREAS
EXCEPT THE NORTHEASTERN VALLEYS OF WASHINGTON. THE LOW RH VALUES
THIS MORNING IN MOST VALLEYS ARE LIKELY BECAUSE OF LAST NIGHTS
WEAK WAVE PASSAGE THAT KEPT THE BOUNDARY LAYER A BIT MORE WELL
MIXED THAN NORMAL. AS THE DAY CONTINUES...WHAT INVERSION WE HAVE
THIS MORNING WILL MIX OUT RATHER QUICKLY. THE 12Z KOTX SOUNDING
SHOWED 25-35 KTS OF WIND OFF THE SURFACE BETWEEN 850 AND 750 MB.
BY EARLY AFTERNOON...THESE WINDS WILL LIKELY BEGIN TO MIX DOWN
TOWARD THE SURFACE IN MANY LOCATIONS...AND THE MODELS DO NOT
REALLY WEAKEN THE FLOW ALOFT DURING THE DAY. AS A RESULT...RED
FLAG WARNINGS HAVE BEEN POSTED FOR MANY VALLEY LOCATIONS IN THE
CWA FOR WIND/LOW RH. WITH GOOD MIXING...AND ALL MODELS BASICALLY
INDICATING A SIMILAR TEMPERATURE TO YESTERDAY AT 850 MB...HIGH
TEMPERATURES WERE NUDGED UP A BIT FOR MOST LOCATIONS EAST OF THE
CASCADES. /FRIES

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH 18Z TUESDAY.  GOOD MIXING
THROUGH THE AFTERNOON WILL ALLOW FOR GUSTY SOUTHWEST WINDS TO AFFECT
MOST TAF SITES EXCEPT KEAT AND KLWS.  AROUND KEAT...SOME SMOKE IS
POSSIBLE DUE TO NEARBY FIRES.  /FRIES

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        88  59  86  56  82  55 /   0   0   0   0   0   0
COEUR DALENE  87  56  85  56  81  53 /   0   0   0   0   0   0
PULLMAN        87  55  85  51  81  47 /   0   0   0   0   0   0
LEWISTON       96  65  94  62  89  57 /   0   0   0   0   0   0
COLVILLE       90  52  87  53  84  50 /   0   0  10  10  10  10
SANDPOINT      84  50  82  51  80  48 /   0   0  10  10  10  10
KELLOGG        85  58  83  56  77  53 /   0   0   0  10  10  10
MOSES LAKE     94  63  91  60  88  56 /   0   0   0   0   0   0
WENATCHEE      92  65  89  61  85  61 /   0   0   0   0   0   0
OMAK           92  55  90  55  87  54 /   0   0   0   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING FOR EAST SLOPES NORTHERN CASCADES...WENATCHEE AREA.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR EAST SLOPES NORTHERN CASCADES...NORTHEAST
     MOUNTAINS...OKANOGAN HIGHLANDS...SPOKANE AREA...UPPER
     COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE PLATEAU...
     WENATCHEE AREA.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING FOR MOSES LAKE AREA...UPPER COLUMBIA BASIN...
     WASHINGTON PALOUSE...WATERVILLE PLATEAU.

     FIRE WEATHER WATCH THROUGH WEDNESDAY EVENING FOR LOWER GARFIELD
     AND ASOTIN COUNTIES.

     FIRE WEATHER WATCH UNTIL 1 PM PDT THIS AFTERNOON FOR MOSES LAKE
     AREA.

     FIRE WEATHER WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
     FOR MOSES LAKE AREA.

&&
Hazardous weather outlook, Jul 14, 5:55 AM PDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
555 AM PDT MON JUL 14 2008

WAZ032>038-041-042-044-151300-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
555 AM PDT MON JUL 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING FOR AREAS ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTH-
CENTRAL CASCADES AS WELL AS THE WATERVILLE PLATEAU AND PORTIONS OF
THE UPPER COLUMBIA BASIN. BREEZY WINDS COMBINED WITH VERY LOW
HUMIDITIES CAN BE EXPECTED IN THE ABOVE MENTIONED AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DRY COLD FRONT WILL PUSH ACROSS MUCH OF EASTERN WASHINGTON
ON TUESDAY...CAUSING BREEZY WINDS UNDER THE DRY CONDITIONS. THERE
IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TUESDAY
AFTERNOON AND EVENING.

IDZ001>004-026-027-WAZ031-043-151300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
OKANOGAN VALLEY-
555 AM PDT MON JUL 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:45 AM PDTRed Flag WarningOTX38 hr

Nearby

Red Flag Warnings in Washington, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.